Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 46, NWS State College, PA

June 16, 20085 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2008, 3:44 PM EDT for 5 counties in Pennsylvania. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 3:44 PM EDT (19:44 UTC)
Expired
Jun 16, 2008, 4:45 PM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 61 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:05 PM EDTHAIL 0.75Burnside, PAHAIL ACCUMULATION OF 2 INCHES ON GROUND.
Jun 16, 4:23 PM EDTHAIL 0.75Mahaffey, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 161944
SVRCTP
PAC013-021-027-033-061-162045-
/O.NEW.KCTP.SV.W.0046.080616T1944Z-080616T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 445 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 14 MILES NORTHWEST OF
  NORTHERN CAMBRIA...OR 8 MILES SOUTH OF PUNXSUTAWNEY...AND MOVING
  EAST AT 39 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHERN CAMBRIA AROUND 400 PM EDT...
  HASTINGS AROUND 405 PM EDT...
  PATTON AND CARROLLTOWN AROUND 410 PM EDT...
  PRINCE GALLITZIN STATE PARK AROUND 415 PM EDT...
  BLANDBURG AND HOUTZDALE AROUND 425 PM EDT...
  HORSESHOE CURVE AROUND 430 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 25 AND 62.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4064 7884 4066 7884 4072 7882 4095 7882
      4095 7881 4079 7794 4028 7826 4063 7885
TIME...MOT...LOC 1943Z 290DEG 34KT 4082 7893

$$

FORECASTER:RHG/MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:03 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 16, 2:03 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
203 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH PENNSYLVANIA EARLY TONIGHT... WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN ADVANCE OF THE FRONT.
THE FRONT WILL SIGNAL A PATTERN CHANGE...AS A LARGE UPPER LEVEL
TROUGH WILL SETTLE OVER THE NORTHEASTERN UNITED STATES. THIS WILL
RESULT IN BELOW NORMAL TEMPERATURES FOR THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HEATING HAS RESULTED IN SCT/NMRS TSRA ACROSS THE NORTHERN
MTS...BUT THE CLOUDS AND RAIN IN THE SOUTH ARE KEEPING THAT AREA
SUPPRESED FOR NOW. EXPECT FURTHER DESTABILIZATION WITH THE STRONG
JUNE SUNSHINE. SVR BOX COVERS MOST OF THE REGION...AND ANOTHER MAY
BE ISSUED SHORTLY FOR THE SERN QUARTER. DROPPING HEIGHTS/TEMPS
ALOFT WILL HELP US TO REACH CAPES IN THE 1000-1500 J/KG RANGE.

SFC DEW POINTS KINDA LOW FOR SVR...AND CONVECTION TO THE SOUTH IN
WV/KY COULD ROB US OF A SIGNIFICANT INFLUX OF MSTR FROM THE
LLJET. HOWEVER...SINCE TROF IS DIGGING IN...AND A COLD FRONT WILL
BE MOVING THROUGH THIS EVENING...WE STILL EXPECT THUNDER TO OCCUR
OVER MOST OF THE AREA. DEEP UNIDIRECTIONAL SHEAR VALUES AND THOSE
MOD CAPES PUT US IN A GOOD CHC OF SEVERE.

SVR THREAT WILL DIMINISH DURING THE LATE AFTN IN THE NW AND THE
LATE EVENING IN THE CENTRAL MTS...AS THE COLD FRONT PUSHES THROUGH.
IN THE WAKE OF FRONT...EXPECT PARTIAL CLEARING OVR MOST OF THE
REGION LATE TONIGHT...ESPECIALLY DOWNWIND/EAST OF THE ALLEGHENIES.
THE MOISTURE MAY LINGER IN THE WESTERLY UPSLOPE OF THE MTS...MUCH
MORE LIKE A TYPICAL WINTER SCENARIO THAN JUNE.

&&

.SHORT TERM /TUESDAY/...
ENSEMBLE 850 TEMPS CROSSING LK ERIE FALL TO NR 3C LATE TONIGHT AND
TUESDAY...WHICH SHOULD RESULT IN SCT LAKE EFFECT SHRA ACROSS THE
NW MTNS. ELSEWHERE...EXPECT DRY BUT COOL CONDS WITH PLENTY OF
DIURNAL CU DEVELOPING TUES AFTN AND TEMPS WELL BLW NORMAL FOR
JUNE...ESPECIALLY OVR THE ALLEGHENIES WHERE CLOUD COVER WILL BE
THE MOST EXTENSIVE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
UPPER LOW WILL REMAIN STALLED NORTH OF LAKE ONTARIO
WED/THU...RESULTING IN A CONTINUATION OF THE COOL CONDS. MREF
PLUME DATA CLEARLY SHOWING THE BEST CHC OF SHWRS WED AFTN
ASSOCIATED WITH A SHORTWAVE ROTATING ARND SOUTHERN BASE OF UPPER
LOW. WILL CARRY LIKELY POPS ACROSS THE NW MTNS WED AFTN...WITH
EVEN A SLIGHT CHC ACROSS THE LOWER SUSQ VALLEY.

GEFS DATA SHOWING UPPER LO LIFTS OUT LATE WEEK...RESULTING IN
MODERATING TEMPS. HOWEVER...NEXT SHORTWAVE REINFORCES TROF BY NEXT
WEEKEND. 00Z MREF PLUMES INDICATE A SATURDAY ARRIVAL OF THIS
FEATURE IS MOST LIKELY...WHICH COULD BE ACCOMPANIED BY A ROUND OF
CONVECTION AT THAT TIME.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
INITIAL LINE OF HEAVY THUNDERSTORMS CURRENTLY JUST NORTH OF
INTERSTATE 80. THESE WILL SAG SOUTH ACROSS THE FORECAST AREA
THROUGH 22Z. ADDED TEMPO TSRA CONDITIONS AS CELLS DEVELOPING AREA
WIDE. ANOTHER AREA OF LIGHTER RAIN OVER SOUTHERN PA MAY LIMIT THE
CONVECTIVE POTENTIAL IN THAT AREA LATER THIS AFTERNOON.
HOWEVER...FRONTAL BOUNDARY WILL FOCUS ACTIVITY SO KEPT A SIMILAR
FORECAST FOR KMDT AS AIRFIELDS FARTHER TO THE NORTH.

ACTIVITY WILL WIND DOWN AFTER 01Z BUT LOW LEVEL MOISTURE WILL KEEP
A SCATTERED LAYER IN OVERNIGHT. STRONG NORTHWEST FLOW WILL BRING A
FALL-LIKE DAY ON TUESDAY. A BKN040 LAYER WITH VCSH WILL BE THE
RULE. NORTHWEST WINDS WILL GUST IN EXCESS OF 15 KTS DURING THE
AFTERNOON.

GENERALLY VFR CONDS ONCE AGAIN FOR WED/THU...ALTHOUGH SCATTERED
SHOWERS WILL BE AROUND EACH AFTN...ESP OVER THE MTS OF THE NORTH
AND WEST - WITH PLENTY OF CLOUDS ABOVE 3KFT. FRIDAY LOOKS LIKE A
DRY DAY WITH LIGHT WINDS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...DANGELO/FITZGERALD
LONG TERM...FITZGERALD
AVIATION...RXR/TYBURSKI
Hazardous weather outlook, Jun 16, 1:26 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT MON JUN 16 2008

PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-
049>053-171730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-035-036-056>059-063>066-171730-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 16, 1:11 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT MON JUN 16 2008

PAZ006-011-012-037-041-161745-
CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA-
111 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMERON...NORTH CENTRAL
CLINTON...NORTHWESTERN LYCOMING...SOUTHERN POTTER AND SOUTHWESTERN
TIOGA COUNTIES...

AT 109 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER EMPORIUM...MOVING EAST AT 32
MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR STEVENSON DAM AROUND 120 PM...WHARTON AROUND
130 PM...CROSS FORK AROUND 140 PM AND OLE BULL STATE PARK AROUND 145
PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: DANGELO
Special weather statement, Jun 16, 1:31 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
131 PM EDT MON JUN 16 2008

PAZ034-035-161800-
BEDFORD-FULTON-
131 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD AND
SOUTHWESTERN FULTON COUNTIES...

AT 130 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED ON THE MARYLAND LINE IN SOUTHWESTERN
BEDFORD COUNTY...MOVING EAST AT 39 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR RAINSBURG AROUND 150 PM...BARNES GAP AROUND
155 PM AND LOCUST GROVE AROUND 200 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 151 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE
522.

FORECASTER: DANGELO
Local storm report, Jun 16, 3:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

&&

ART
Local storm report, Jun 16, 3:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

&&

ART
Special weather statement, Jun 16, 3:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT MON JUN 16 2008

PAZ017-024-162015-
CAMBRIA-CLEARFIELD-
334 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF PUNXSUTAWNEY...MOVING
EAST AT 35 MPH.

THIS STORM WILL BE NEAR BURNSIDE AROUND 350 PM...MAHAFFEY AROUND 355
PM...NEW WASHINGTON AROUND 400 PM...LUMBER CITY AROUND 410 PM AND
GLEN HOPE AROUND 415 PM.

FORECASTER: RHG
Special weather statement, Jun 16, 3:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT MON JUN 16 2008

PAZ017-018-162015-
CLEARFIELD-NORTHERN CENTRE-
335 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLEARFIELD AND
NORTH CENTRAL CENTRE COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR LECONTES MILLS...MOVING EAST AT 35
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR KARTHAUS AROUND 340 PM...PINE GLEN AROUND 345
PM...MOSHANNON AROUND 350 PM AND SNOW SHOE AROUND 355 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 144 AND 152.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:44 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga61 min
Jun 16, 1:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk96 min
Jun 16, 2:03 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga42 min
Jun 16, 2:12 PM EDTSevere Thunderstorm WarningCTPClinton, Potter63 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk68 min
Jun 16, 2:49 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga71 min
Jun 16, 2:56 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter64 min
Jun 16, 3:31 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming74 min
Jun 16, 4:03 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield57 min
Jun 16, 4:13 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union53 min
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon62 min
Jun 16, 5:20 PM EDTSevere Thunderstorm WarningCTPCentre, Cumberland, Dauphin, Huntingdon, Juniata, Mifflin and 4 more55 min
Jun 16, 5:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter53 min
Jun 16, 5:29 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland, Snyder, Union52 min
Jun 16, 5:46 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga74 min
Jun 16, 5:52 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry53 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
Jun 16, 6:38 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill29 min
Jun 16, 6:54 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.